The 30th Asian Parliamentarians' Meeting on Population and Development

Addressing Population Issues from a Life Cycle Perspective with a Focus on the Youth and Elderly

Tokyo, Japan

27 November 2014







Wednesday, 26 November Arrival of Delegates

Programme

Thursday, 27 November

Day 1: Meeting

8:00-8:10

Registration for Asian Delegation/Depart from Hotel & Travel

(Location: "Main Banquet Entrance", The Main Building, Hotel New Otani)

8:30-9:00

Registration for Observers

(Location: Entrance of the 1st Members Office Building of the HoR)

9:00-9:20

Opening Ceremony

(Venue: International Conference Room, 1F, The 1st Members Office Building of the HoR)

Address of the Organizer

H.E. Yasuo Fukuda, Former Prime Minister of Japan; Chair of APDA; Honorary Chair of JPFP, Japan

Opening Address

H.E. Sadakazu Tanigaki, Chair of JPFP, Japan (TBC)

Address of Honorary Guest

Mr. Tewodros Melesse, Director-General of IPPF

9:20-9:50

Keynote Speech [20 min.]

Policy Learning and Transfer: Aging and Japan's Experience for a Vibrant Society Hon. Prof. Keizo Takemi, Executive Director of JPFP; Chair of AFPPD, Japan

Keynote Speech [10 min.]

Ms. Kate Gilmore, Deputy Executive Director of UNFPA

9:50-10:00

Group Photo

Session 1:

Demographic Transition and Population Aging: Some Lessons from Japanese Experiences

10:00-10:30

Prof. Dr. Makoto Atoh, Director Emeritus of the National Institute of Population and Social

Security Research (IPSS), Japan [30 min]

10:30-11:00

Discussion /30 min/

| | Session Chair: Hon. Francis Marus, MP, Papua New Guinea |
|-------------|----------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------------|
| 11:00-11:15 | Coffee Break |
| | (Location: Multipurpose Room, 1F, The 1st Members' Office Building of the HoR) |
| | Session 2: Parliamentarians' Roles: Policies and Measures in Varying Stages of Demographic Transition |
| 11:15-12:15 | Hon. Kimsour Pirith, MP, Cambodia [10 min] Hon. Prof. Dr. Phonethep Pholsena, MP, Lao PDR [10 min] Hon. Samakova Aitkul, Vice-Chair of AFPPD, Kazakhstan [10 min] Hon. Thamrong Dasananjali, Thailand [10 min] Hon. Wang Longde, Vice-Chair of AFPPD, China [10 min] Hon. Dewi Coryati, MP, Indonesia [10 min] |
| 12:15-12:40 | Discussion [25 min] |
| | Session Chair: Hon. A.W. Rabi Bernard, MP, India |
| 12:40-13:30 | Lunch |
| | (Location: Multipurpose Room, 1F, The 1st Members' Office Building of the HoR) |
| | Session 3: Concrete Measures for Super-Aged Society: Toward a New Paradigm for Healthy Aging |
| 13:30-14:00 | Dr. Takao Suzuki, General Director of Research Institute, National Center for Geriatrics and Gerontology, Japan [30 min] |
| 14:00-14:30 | Discussion [30 min] |
| | Session Chair: Hon. Jameel Usman, Maldives |
| 14:30-14:45 | Coffee Break (Location: Multipurpose Room, 1F, The 1 st Members' Office Building of the HoR) |
| | Session 4: Optimal Policies across Asian Countries at Different Stages of Demographic Transition |
| 14:45-15:15 | Dr. Takashi Inoguchi, President and Chairman of Board, University of Niigata Prefecture, Japan $[30\mathrm{min}]$ |
| 15:15-15:45 | Discussion [30 min] |
| | Session Chair: Hon. Rogelio Espina, Philippines |
| 15:45-16:00 | Closing |
| 16:00 | Depart from Venue |

JPFP 40th Anniversary Reception

Thursday, 27 November 2014 17:00-18:30

Venue: Room "Suiho", Banquet Floor, Garden Tower, Hotel New Otani

MC: Hon. Aiko Shimajiri, Executive Director of JPFP



Welcome Remarks

Hon. Sadakazu Tanigaki, Chair of JPFP (TBC)

Addresses of Former JPFP Chairs

Hon. Taro Nakayama, Fourth Chair of JPFP Hon. Yasuo Fukuda, Honorary Chair of JPFP

Address

Ms. Kate Gilmore, Deputy Executive Director of UNFPA

<u>Address</u>

Mr. Tewodoross Melesse, Director-General of IPPF

| Friday, 28 November | Day 2 : Asian Parliamentarians' Study Visit on Population and Development |
|--------------------------|-------------------------------------------------------------------------------------------------------------------------------|
| 8:40-8:50 | Registration for Asian Delegation (Location: "Main Banquet Entrance", The Main Building, Hotel New Otani) |
| 8:55 | Depart from Hotel & Travel |
| 9:15 | Arrive at the Headquarters of Seven & i Holdings Co., Ltd. (8-8, Nibancho, Chiyoda-ku, Tokyo 102-8452, Japan) |
| 9:30-11:00 | Briefing on "Corresponding to the declining birth rate and a growing proportion of elderly people" |
| | Mr. Junro Ito, Director, Executive Officer, Corporate Social Responsibility Department, Seven & i Holdings Co., Ltd. |
| 11:00-11:30 | Q&A |
| 11:30-12:30 | Lunch |
| 12:30-13:45 | Travel |
| 13:30 | Arrive at National Institute of Population and Social Security Research (IPSS) |
| 13:30-14:30 | Briefing on "Japan's experience in population and social security policies (TBC)" and Discussion |
| | Dr. Reiko Hayashi, Director of the Department of International Research and Cooperation, IPSS |
| 14:30 | Travel |
| 15:00 | Arrive at the 2^{nd} Members Office Building of the HoR |
| 15:00-16:00 | (1st Floor, "Mendanshitsu No.1") |
| | Briefing on " <i>The Japanese government's policies and initiatives in realizing a healthy aging society</i> " and Discussion |
| | Dr. Shiro Konuma, Director of the Office of Healthcare Policy of the Cabinet Secretariat |
| 16:00-17:00 | Wrap-up |
| 17:00 | Travel |
| 17:30 | Arrive at Hotel |
| 19:00 | Farewell Dinner (Location: Restaurant "View & Dining THE Sky ", 17th Floor, The Main Building, Hotel New Otani) |
| Saturday, 29 November | Departure of Delegates |

Co-host by:

The Asian Population and Development Association (APDA) The Japan Parliamentarians Federation for Population (JPFP)

Supporting Organizations:
United Nations Population Fund (UNFPA)
International Planned Parenthood Federation (IPPF)





